The effect of graph structure on epidemic spread in a class of modified cycle graphs

A. Szabó-Solticzky, P. L. Simon

Research output: Contribution to journalArticle

2 Citations (Scopus)


In this paper, an SIS (susceptible-infected-susceptible)-type epidemic propagation is studied on a special class of 3-regular graphs, called modified cycle graphs. The modified cycle graph is constructed from a cycle graph with N nodes by connecting node i to the node i + d in a way that every node has exactly three links. Monte-Carlo simulations show that the propagation process depends on the value of d in a non-monotone way. A new theoretical model is developed to explain this phenomenon. This reveals a new relation between the spreading process and the average path length in the graph.

Original languageEnglish
Pages (from-to)89-107
Number of pages19
JournalMathematical Modelling of Natural Phenomena
Issue number2
Publication statusPublished - 2014



  • Network process
  • SIS epidemic
  • Theoretical approximation

ASJC Scopus subject areas

  • Modelling and Simulation
  • Applied Mathematics

Cite this